Redistribution, taxes, and the median voter

Marco Bassetto, Jess Benhabib

    Research output: Contribution to journalArticle

    Abstract

    We study a simple model of production, accumulation, and redistribution, where agents are heterogeneous in their initial wealth, and a sequence of redistributive tax rates is voted upon. Though the policy is infinite-dimensional, we prove that a median voter theorem holds if households have identical, Gorman aggregable preferences; furthermore, the tax policy preferred by the median voter has the "bang-bang" property.

    Original languageEnglish (US)
    Pages (from-to)211-223
    Number of pages13
    JournalReview of Economic Dynamics
    Volume9
    Issue number2
    DOIs
    StatePublished - Apr 2006

    Keywords

    • Capital income taxes
    • Gorman aggregation
    • Median voter
    • Redistribution

    ASJC Scopus subject areas

    • Economics and Econometrics

    Fingerprint Dive into the research topics of 'Redistribution, taxes, and the median voter'. Together they form a unique fingerprint.

  • Cite this